Alert archive / California / Wind Advisories in 2017
Wind Advisory 31, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Oct 2, 2017, 2:56 PM PDT. It took effect at Oct 3, 2017, 5:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2017, 2:56 PM PDT (21:56 UTC)
- In effect from
- Oct 3, 2017, 5:00 AM PDT
- Expired
- Oct 3, 2017, 3:02 PM PDT
- In force
- 10 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
531 WWUS76 KSTO 022156 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 256 PM PDT Mon Oct 2 2017 CAZ015-016-031300- /O.CAN.KSTO.WI.Y.0030.000000T0000Z-171003T0600Z/ /O.NEW.KSTO.WI.Y.0031.171003T1200Z-171004T0200Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 256 PM PDT Mon Oct 2 2017 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 7 PM PDT TUESDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 5 AM to 7 PM PDT Tuesday. * TIMING...North winds overnight will become gusty Tuesday morning through Tuesday afternoon. * WINDS...North winds 15 to 30 mph with gusts to 40 mph. * IMPACTS...Blowing debris, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ017-022300- /O.CAN.KSTO.WI.Y.0030.000000T0000Z-171003T0600Z/ Southern Sacramento Valley- Including the city of Sacramento 256 PM PDT Mon Oct 2 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. The strongest north winds have subsided, but breezy winds up to 30 mph will continue to be possible through Tuesday. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
2 follow-up statements
197 WWUS76 KSTO 031017 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 317 AM PDT Tue Oct 3 2017 CAZ015-016-040000- /O.CON.KSTO.WI.Y.0031.171003T1200Z-171004T0200Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 317 AM PDT Tue Oct 3 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... * TIMING...North winds will become gusty this morning and continue into this evening. * WINDS...North winds 15 to 30 mph with gusts 40 to 45 mph. * IMPACTS...Blowing debris, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
622 WWUS76 KSTO 032202 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 302 PM PDT Tue Oct 3 2017 CAZ015-016-032315- /O.CAN.KSTO.WI.Y.0031.000000T0000Z-171004T0200Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 302 PM PDT Tue Oct 3 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. North winds have begun to weaken across the region. Occasionally gusty conditions will continue into this evening. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 2, 9:24 AM PDT, 5 hours 32 minutes earlier.
Area forecast discussion, Oct 2, 9:24 AM PDT, 5 hours 32 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 924 AM PDT Mon Oct 2 2017 .SYNOPSIS... Cooler weather with breezy north winds early this week. Lighter winds late in the week with warming temperatures. Slight chance for showers along the northern Sierra crest late Tuesday. && .DISCUSSION... Clear skies prevail across interior Northern California under dry northwest flow. These strong upper winds have been efficiently mixing down to the surface, with breezy conditions being reported across much of the region. The strongest winds are favoring the western Sacramento Valley, where sustained winds up to 25 mph and gusts to 35 mph have occurred. Breezy winds will continue across the region through much of the day, weakening somewhat later this afternoon and evening. North winds will likely continue tonight into Tuesday, though should be a bit weaker than today. The combination of gusty winds and low humidity will continue to bring critical fire weather conditions. In fact, the new GOES16 satellite detected a few sizable hotspots in Yolo and Colusa Counties overnight. Cooler than normal temperatures are in the forecast for the next couple of days as the jet stream brings cooler Canadian air across the West. High temperatures today will be in the mid to upper 70s across the Valley, with 50s to 70s over the mountains. These forecast highs are several degrees cooler than normal. Similar high temperatures are forecast for Tuesday, with a minor warming trend starting Wednesday. As the upper trough over the Intermountain West deepens into NorCal, confidence is increasing in the potential for a few snow showers to develop over the high Sierra Tuesday. This could bring a quick inch or two of snow over the mountain passes near Tahoe. Dang && .EXTENDED DISCUSSION (Friday THROUGH Monday) Dry conditions expected for the end of the week through the weekend as high pressure builds over the area. Temperatures will warm to several degrees above normal by the weekend with valley highs in the mid 80s and 60s-70s for the mountains. Northerly winds will return but look to remain light at this time. && .AVIATION... VFR conditions expected at TAF sites for the next 24 hours. Breezy north winds will continue through the day with sustained winds 10-15 kts and gusts to 25 kts for TAF sites. && .STO WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 5 PM PDT Tuesday for Carquinez Strait and Delta-Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF-Lake County Portion of Lake-Napa-Sonoma Unit-Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units-Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta- Trinity and Butte Units-Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-Glenn Unit-Southern Motherlode From 1000 to 3000 Ft. Includes portions of Calaveras-Tuolumne Unit- Southern Sacramento Valley in Yolo-Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft. Wind Advisory until 11 PM PDT this evening for Central Sacramento Valley-Northern Sacramento Valley-Southern Sacramento Valley. &&
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.